MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - the product will not be returned for evaluation.A review of the complaint history, device history record, ifu and quality control of the reported device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.Instructions for use: "upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." balloon introduction and inflation: "inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures." store in a dark, dry cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." numerous design verification and validation activities have been performed to ensure that this device meets design requirements and that the device meets the needs of the user.There is no evidence to suggest that product was not manufactured to current specifications.There is no evidence that the product damaged on opening.Without the device returning for evaluation, a definitive root cause could not be identified.Therefore, based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was human anatomy related.
 
Event or Problem Description
It was reported that an advance 35 lp low profile balloon catheter was used to treat a severely calcified lesion of the eternal iliac artery from the brachial artery however, the balloon ruptured.Another manufacturer's device was used instead to complete the procedure.The physician stated that there is a possibility that the rupture was caused by the device sticking to the calcified lesion.There were no adverse effects to the patient reported.The device will not be returned.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6407874
Report Number1820334-2017-00368
Device Sequence Number10890816
Product Code DQY
UDI-Device Identifier10827002522517
UDI-Public(01)10827002522517(17)180121(10)5594529
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-4-2.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1